Share Facebook


03-22-2010, 08:13 PM   #1
Lydia
Senior Member
 
Join Date: Mar 2010
Prednisone anxiety

I just had the worst panick attack ever. I could not breathe, I was hyperventilating, I could not stop pacing. For the past few days I have been experiencing anxiety through out the day off and on as well as crying spells. I know its the prednisone. I fricken knew I should have asked for some kinda med for the side effects. I wish I would have asked for some ativan, but its been so many years since I have been on prednisone that I forgot how crazy it makes me.

At first I enjoyed the extra energy and reduced pain but this is a freaking nightmare. Whats worse I dont think my husband understands that I have no control over this. I think he is mad at me because I let our child see me like that. TBH I am a little mad at myself too.
03-22-2010, 08:30 PM   #2
Jennjenn
Senior Member
 
Jennjenn's Avatar
 
Join Date: Feb 2009
Location: New York
I hear a lot of people have side effects from the pred. Fortunately when I was on it a few times I did not have any side effects that were noticed. I feel bad, possibly you can talk to your husband about how your feeling so that he can have a better understanding of your current state of mind. If you are having really bad side effects I would call your doctor tomorrow to see what he or she can do for you. I know that anxiety and panic attacks can give you that feeling that you have the weight of the world on your shoulders but instead of more medicine that may have their own side effects, possibly a few sessions of therapy would help also. This might be better also if this is only a reaction from the pred.
03-22-2010, 08:47 PM   #3
Mountaingem
Forum Monitor
 
Mountaingem's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
So sorry you're going through this. I've had similar panic attacks from pred, it really is scary! For me it was caused by a complete depletion of vitamins and minerals in my body. Once I started B 12 shots and powdered vitamins (I can't absorb pills) things started to improve within a month. If your doc would give you an IV of vitamins, that's even better. Hope you get some relief soon.
__________________
Jeannette

I WILL STAY STRONG
I WILL FIGHT
I WILL WIN


Current Meds: Cimzia, Methotrexate, Prevacid, Sertraline, Nortryptaline, Prednisone, Atenelol
03-22-2010, 08:56 PM   #4
Lydia
Senior Member
 
Join Date: Mar 2010
Thanks ladies, you have given me some things to consider. I am pretty sure its the pred as I wasnt like this before going on it, even though I was sick and in pain.
03-22-2010, 09:13 PM   #5
theend2
Senior Member
 
Join Date: Mar 2010
If it makes you feel better yes I am a man and yes this shit has happened to me also. Really stinks. I do feel bad for you very much so because your dammed if you do and dammed if you dont. I get the panic attacks mostly during sleep. It wakes me up out of a sound sleep. I jump out of bed and it takes me a few to figure out whats going on then I just take as many deep breaths until I calm down. maybe some deep breathing will help ya. You could also try to meditate. If that does not work then perhaps you do need something to help calm ya down. At any rate I would go see your doc as soon as you can and know your not alone. Get well soon.
03-23-2010, 05:19 AM   #6
soupdragon69
ele mental leprechaun
 
soupdragon69's Avatar
 
Join Date: Dec 2006
Hi Lydia,

Totally understand where you are coming from with this one.

I have been on pred for 5wks now and am currently reducing by 5mg a week. In the past I have been as high as 60mg a day and I just end up a total jibbering wreck! Tears streaming down my face, jumpy, pacing the room, unable to settle or sleep but exhausted. Its a nervous energy you just cant seem to burn down.

I can cope better on 40mg pred but have had a really tough time with this episode. My other half Duncan has just kept his head down at times and others he has had to tell me to stop! I think we get so worked up energy wise our breathing escalates too to match the pace. I also find I get very shaky, have palpitations and feel wobbly at times.

As theend2 says we are damned if we do or dont. Pred improves my health overall so much but the side effects can be a terrible cost too at times.

The house is very clean though!! ;-)

Thinking of you honey ((hugs))
__________________
Jan

IF YOU DON'T JUMP YOU WONT EVER LEARN TO FLY





Brittle asthma 1996, Hypothyroidism 1998, Severe Crohns ileitis 2006 , Severe IBS 2007, Inflammatory/Rheumatoid Arthritis 2008, Sebhorreic Eczema and Folliculitis 1992, Roseca, steroid induced acne and Hidradenitis Suppurativa 2008, Multiple allergies and food intolerances diagnosed from 2003. Newly diagnosed fibromyalgia Dec 2009. Newly diagnosed calcific tendonitis Jan 2010. Chronic Pain diagnosed Dec 2010.
03-23-2010, 05:41 AM   #7
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hi Lydia
Hi Jan

Just wanted to say, all those horrible nasty jittery wired feelings are gone now that I'm on 20mg, don't feel anything at all, only really well.
Just gotta ride this storm Lydia,

lotsa luv to you both
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

03-23-2010, 12:11 PM   #8
theend2
Senior Member
 
Join Date: Mar 2010
I wish I could hit 20 mg and have no problems. Unfortunately I can not come off of 40mg without feeling like hell and having diarrhea and bloody mucus. Also feeling like I have to constantly vomit and dizzy all the time.


"Somebody get me a doctor." "Somebody get me a shot."
Reply

Thread Tools


All times are GMT -5. The time now is 06:59 AM.
Copyright 2006-2017 Crohnsforum.com